MAUDE Adverse Event Report: BECKMAN COULTER, INC ACCESS TOTAL SSHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

BECKMAN COULTER, INC ACCESS TOTAL SSHCG (5TH IS); SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Catalog Number A85264
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: the full patient identifier is (b)(4).A2, a3, a4 and a5: the customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.H3 and h6: the access total b-hcg reagent was not returned for evaluation.No other assay or hardware issue was reported in conjunction with this event.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.No issues with sample integrity were reported by the customer.The customer tested the same sample after 6 days of storage in a 2-8c refrigerator.Per the bhcg instructions for use (ifu), ¿if the assay will not be completed within 48 hours, or for shipment of samples, freeze at -20c or colder.No other patient results were called into question.The customer was recommended to perform system check and precision run to verify instrument performance.System check passed and the resulting %cv of the precision run was 3.1% which is within the expected variability of the assay per the bhcg ifu.Per the access total bhcg 5th is ifu b29061 p, it states: the access total hcg (5th is) results should be interpreted in light of the total clinical presentation of the patient, including: symptoms, clinical history, data from additional tests, and other appropriate information.If the total hcg result is not consistent with clinical presentation, results should be confirmed by an alternate hcg method or a urine-based assay.No further issue was reported by the customer.In conclusion, a cause for this event could not be determined with the information provided.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On (b)(6) 2025 the customer reported obtaining an erroneous low hcg5 (access total b- hcg, part number a85264, lot number 538701) patient result involving the laboratory's access 2 analyzer serial number (b)(6).The initial result on (b)(6) 2025 was 17.34 miu/ml.When repeated four (4) different times on (b)(6) 2025 the results were 257.88, 261.74, 254.06 and 267.50 (all miu/ml).The customer reported that the patient¿s medication was discontinued due to the initial false low result.No hardware errors or issues with other assays were reported in conjunction with this event.System check was performed on (b)(6) 2025and passed within specifications.Calibration passed on (b)(6) 2025 with reagent lot 538701 and calibrator lot 440507.Overall quality control (qc) material has been passing within the laboratory¿s established ranges.No issues with samples integrity were reported by the customer.No further information was provided.

Brand Name
ACCESS TOTAL SSHCG (5TH IS)
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER, INC
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key23551795
Report Number2122870-2025-00110
Device Sequence Number9775326
Product Code DHA
UDI-Device Identifier15099590226213
UDI-Public(01)15099590226213(17)260731(11)250731(10)538701
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221990
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberA85264
Device Lot Number538701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/31/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown